Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
August 25, 2000

Complications

Question from Trenton, Michigan, USA:

My sister-in-law has diabetes. I'm not sure what kind, but I know she takes two shots a day. Anyway, for the last two months, she has been complaining about her skin aching, hurting, really irritating, and sore. She can't stand her clothes touching her skin. I was wondering if you had any answers as to what's causing this. Her doctor said her sugar was too high.

Answer:

It sounds like your sister-in-law might have developed a form of diabetic neuropathy (abnormality of the nerves). Improvement in her blood sugars may help, or she may benefit from some other medications that help to relieve the symptoms. I suggest she consult her endocrinologist or perhaps see a neurologist experienced in the treatment of diabetic neuropathy.

TGL